Has anyone experienced weight gain on remicade

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

peggy baggins
Regular Member

Date Joined Jul 2009
Total Posts : 153
   Posted 12/12/2009 6:50 PM (GMT -6)   
I have had 3 treatments of remicade in past 10 weeks and noticed (as has others) that I've gain weight in all areas of the body.  I'm not a small skinny person normally but not extremly over weight either, but I have noticed a difference which is strange as I really don't eat too much as it is with all the meds I take which make me feel off colour, sick etc?
Yesterday a neighbour actually said I had changed in recents weeks, ie: put on weight! not something I wanted to hear along with all the other things I deal with, but they weren't wrong..!
I just thought I would put the question out there.
Many thanks

Little Libby
New Member

Date Joined Feb 2010
Total Posts : 10
   Posted 2/16/2010 12:07 AM (GMT -6)   
Yes Peggy ~ I have put on probably 20 pounds since I've been on Remicade. It is making me soft & pudgy. Seems to be changing my skin texture too. I'm only on 4mg of Prednisone so I don't think it's that. I think it's the Remicade. I think it plasters a layer of pudge on us. I could be wrong but I have always been very fit and now I'm pudgy. Awful. You're not alone! Little Libby

Forum Moderator

Date Joined Nov 2003
Total Posts : 7055
   Posted 2/16/2010 6:59 PM (GMT -6)   
This question of weight gain while on Remicade was asked a while back on the Crohn's forum. At that time I located an abstract of a study regarding weight gain in patients with spondyloarthropathy that take Remicade or Enbrel. The study concluded that both medications can cause weight gain.
I posted a link to the abstract in my post here: http://www.healingwell.com/community/default.aspx?f=17&m=1091918
Moderator Crohn's Disease  & Osteoarthritis Forums
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, asthma, severe allergy and a host of other medical problems.

Veteran Member

Date Joined Sep 2008
Total Posts : 1670
   Posted 2/16/2010 7:30 PM (GMT -6)   
One of my doctors has RA and has ben on humira for 10 years, she is quite skinny but has developed a ring of fat around her middle which she puts down to humira, so maybe all the anti-TNF inhibitors cause weight gain? I'm on prednisone too, so I know I've gained weight! golitho

New Member

Date Joined Oct 2012
Total Posts : 1
   Posted 10/14/2012 1:30 PM (GMT -6)   
Thank you everyone re: wt. gain with Remicade. I am a newbie to this forum.  In 9 months of using Remicade I have gained approx. 40 lbs.! I can't afford to keep buying clothes to fit my increased wt. around my mid-section. I have RA, Ankylosing Spondylitis and Fibromyalgia. I just began an every 4 weeks regimen of Remicade via infusion.  I'm a little worried because of the quick weight gain I have now; getting the infusion more often may make things worst!

Veteran Member

Date Joined Aug 2006
Total Posts : 9607
   Posted 10/15/2012 8:12 PM (GMT -6)   
You could also try a google search on your medicine to see if others have had weight gain as a problem and maybe bring
it up with your doctor and maybe switch to another medicine, but give this medicine a try and see if it can help...
If it helps then maybe it might be worth it overall...Many well wishes to you and I hope your doing good...
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 5:22 AM (GMT -6)
There are a total of 2,711,517 posts in 298,999 threads.
View Active Threads

Who's Online
This forum has 153582 registered members. Please welcome our newest member, serilastin.
175 Guest(s), 5 Registered Member(s) are currently online.  Details
Chask, George_, FamilyGuy, testuser1234, Kristvet86

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer